MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 01/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of qualified associated products.The product investigation could not identify a root cause for the reported complaint blurry vision and glare.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that, in the surgeon's opinion, the product did not contribute to the event.In the surgeon's opinion, the event was caused by the patient having post-operative dry eye and fluctuating vision.Additional information was provided that the patient had prior history of eyelid cancer that was treated with oculoplastics.No further information has been provided at this time.File will be reopened when new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported a poor visual outcome since her cataract surgery 9+ months ago.She had discussed this with her surgeon and he tells her to be patient.She can't see street signs until she was on top of them or too late to turn, misses streets.Reading print and numbers was difficult.She reads very slowly.Does not enjoy reading anymore.Cannot do craft work.She had trouble balancing her checkbook because it was difficult to see numbers.Was told she would not need glasses.The doctor gave her a glasses prescription at her last visit.Everything was blurry.Lights have glare and starbursts around them.Surgeon had not given her any good reason why she cannot see well yet.It had been 9 months.She had seen the doctor 14 times.She had alopecia and wearing glasses was very uncomfortable under her wigs.She had a prior history of ovarian cancer that was successfully treated along with minimal brain met and a small amount on her lower eyelid which was excised.Her doctor only tells her to be patient and use artificial tears tid ou.She did not have any known pre-existing ocular conditions.Additional information has been requested and received stating that the she was still having issues, her vision was blurred od>os, she has had 20 or more visits to surgeon, she sees sparkles in her periphery and anytime headlights are on, she can¿t see to read or focus on faces or features.Symptoms ongoing.There are two medical reports associated with this patient.This file belongs to left eye.

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18214221
Report Number1119421-2023-02030
Device Sequence Number15133847
Product Code MFK
UDI-Device Identifier00380652408103
UDI-Public00380652408103
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.190
Device Lot Number15313568
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Initial Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; DUOVISC VISCOELASTIC SYSTEM; HILL-RBF, HOLLADAY II, BARRET; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale